Itching solutions PLEASE

Hi, everyone. Since starting Hydroxy again, I am being driven mad by itching. Interestingly, showers do not cause too much trouble. It's the evening when a mixture of itching all over my body and restless legs start. It's so bad. I've tried distraction, walking around, reading, watching TV, but nothing helps. When I came off HU for a short while, because my platelets were too low with it, itching was not a problem, but since I've needed to back on it, the itching is back with a vengeance. I'm trying 1 Piriton at night, which seems to help a bit, but I'm wary of taking other meds with the HU.

Someone mentioned Piriton syrup a while ago and if that was effective, I'd take advice on using that with HU. Others on this site have mentioned UVB therapy and eating low histamine foods. If anyone has any more info. about these suggestions, I'd love to have it. At the moment, that quote keeps coming to mind "Those whom the gods would destroy, they first make itch!!' (Well, it's something like that!!) Any help would be so appreciated. This is such a common problem to us all. Thank you.

Sandra

8 Replies

oldest ÔÇó newest
  • hi Sandra I am also on hydroxcarbamide I am et jak2 positive was sent to a dermatologist straight away he said it was et causing the itch and gave me 2 small tubes off cream called double base cream which you can get on prescription from your Gp it helps a bit my itch worse at night when in bed best wishes Stevengeorge

  • Oh, thanks for that Steven. The only problem I might have with the cream, is where to use it. I itch all over! I can see me using gallons of cream. It would be great if it worked for me though. Regards Sandra

  • Hi Sandra

    I appreciate your sense of humour. But going through it is not funny at the time. I was on HU for several years. Sometimes the itching was intense but as my counts got better the itching was much less. And I could find a distraction until it passed or I could cope. Can you talk to your haematologist about your counts and get any idea about why this is so bad now?

    I do hope you find help soon. I do know that if I rub or scratch the area it becomes much worse.

    Best wishes

    Cheri

  • Thank you Cheri and all of you who replied. I do try not to rub or scratch, but that can be difficult, as we all know. As several people have suggested, I'll try the antihistamine route. When I saw my haemotologist 2 weeks ago, my counts were not too bad, apart from the platelets being slightly raised, which is why I take only 500mgs HU just 5 days a week.

    Ranitidine has been mentioned before and I think it's an anti acid drug for the stomach. As I already take a similar drug, I don't think I could take that. I'll try find out more about this UVB light therapy as well.

    Thanks again, all who replied. I'll let you know if I find anything particularly helpful

    Sandra

  • I take the sane amount of HU as you. I takebit at night,

    I take 1 loratidine atbtea time which has helped the itching.

  • Hi violet, thanks for the reply. I take HU with my evening meal at around 6.30. But I'll try loratidine at that time instead and see if it helps. Thank you again.

    Sandra

  • Itching is NOT fun or funny­čśĆ!! I seem to itch with any change in temperature but as you say the evenings seem to be worse and I get the fidgets too. I have tried different antihistamines until I found the best one for me. I did find some increased the restless legs which is also a noted side effect. My GP was very good about finding the right one for me. I hope you can find one that helps you. Best wishes Jan

  • When I was first diagnosed with ET I took Hydroxy and I suffered from prurititis very badly on both legs. My specialist prescribed Ranitidine also known by the common name of Zantac. It's an anti-histamine which took away the itch within days.

    I have stopped taking both drugs and am now on Ruxolitinib and an anti-viral called Acciclovir which seems to do the same as Ranitidine. Hope this helps.

You may also like...